THR My Hip Trip - Second Verse

Status
Not open for further replies.
Had a nice two hour nap and woke up feeling ...terrible. The stomach thing is still here and brought a headache for company. Darn it all, I really did feel a little bit better this afternoon. Hope this settles down tonight. This is definitely a Pity Party and I apologize for that. Has anyone else ever come home and had something like this hit them? Virus? Bad pill combo? How did you make it through? And I'm just wondering if there might be a way to check out pill tolerance before surgery -- anyone have any info on that?
 
Oh my dear, I'm so sorry that you're having this trouble. Being miserable AND having a belly issue is not the way to spend your recovery at all. I hope that the nurse's wisdom is helpful and you start to get this righted. I've heard so many stories about people being sensitive to various pain meds. I'm lucky because all oxy does is make me sweat, cry and have really bad dreams. :rotfl: I simply don't understand why people would take it for recreational purposes.

I am sending lots of healing and calming white light your way, my friend.
 
@LibraryLynn I've felt a bond with you from my very first moment on Bone Smart. Thank you more than I have words to express for your kindness to me right now. And, later, I want to talk to you about that radiologist. I've sort of been that road though nothing as tough as what I suspect you have experienced. Just know that I have been thinking a lot about you and sending my best wishes in your direction. And, hey, I'm starting to feel that healing white light!
 
quote "And I'm just wondering if there might be a way to check out pill tolerance before surgery -- anyone have any info on that? unquote

That is a good idea pre any other surgery I will definitely try to do some testing on my self ... if doctors are allowed to prescribe .... to do that! I hated reacting post op to the general aneasthetic, then to morphine, then to codiene, with nurses trying to convince me I was not having a reaction when I became sick, giddy and yukky! This at a time when you can least deal with it. Once I got home and only had paracetamol I was much better.

You have been unfortunate with your bug. Do you take probiotics to help balance the system? You really have been though the wars! Look after yourself and hope you feel on the mend soon. Karen
 
@copsham for sure let me know if you find out anything about pretesting of pills before surgery. My OS's nurse said that there was no science to it because everyone reacts differently. Still, I would hate to see what is happening to me ( and what sounds like happened to you) happening to someone else if it could be avoided in some simple way. In my case, no one is quiet sure if I have a virus, or if I'm reacting to Tramodal, or if I'm reacting to oxy, or some mix of all three.

So I'm headed back to bed (it's 4:07am here) and pulling up the cover on my clean white cotton duvet! Thank you for checking on me.
 
I have been wondering how you are doing, I do hope your nausea is settling down and you were able to get some rest.
 
Glad to hear your surgery went well but sorry you are feeling so lousy. I hope they can fix the problem soon for you, best of luck
 
@HollyB have you asked for anti-nausea medication? I can't take any of the heavy duty pain killers unless I also take anti-nausea meds. Just a thought. Hope you feel better soon!
 
Twist and Shout! That better day has arrived at last !!! I woke up this morning feeling so much better. The OS's nurse called in a small script for an anti- nausea med called Phenergan (it also has a generic). The med seemed to be helping so my PP called in a full script. After 3 doses yesterday I started getting better. In addition to the med, I have not taken any oxy for more than 48 hours. I'm using Tramadol and alternating with Tylenol (24 hour dose not to exceed 2915 mg). I've been able to get some really great chunks of sleep -- 5 hours. Hip pain is well controlled but I'm watching it carefully. My PP did note in an e-mail to me that the post surgery Meds often cause nausea and that the Phenergan is there to combat it. So, Bone Smart Gang, keep the name of that anti-nausea med in your back pocket just in case. @Jaycey sounds like you might be familiar with this whole story. Do you take the anti-nausea med as long as you are taking the pain Meds or do you just take it as needed? And @NuMe2014 I'm thrilled to finally give you an upbeat update -- thanks you so much for checking up on me regularly. @Vetgirl your kind words are appreciated so much -- let me catch up on your thread and we'll "talk"!
 
Don't twist to far! Glad to hear your feeling better!
 
Hi @HollyB , glad you're feeling better ... I can't believe you weren't given anti nausea meds sooner; nausea is a VERY common side effect of narcotics. You could take it as long as you are taking the Tramadol, but you may find that you start "tolerating" Tramadol better soon anyway (especially as you're not taking Oxy as well now) and don't need it; only thing is there's only one way to find out if you've reached this point - if you do decide "later" to try it just keep the phenergan at hand and take it if required. On a side note, phenergan is what my sister used to give her son to help him sleep :dubious: I'm sure that would NOT be allowed now - my grandkids aren't even allowed to eat bacon (too high in salt apparently!):rotfl:

It's so good to get some decent sleep, I'm happy for you, and it makes the little challenges in the day less, well, "challenging" :heehee:

Donna :)
 
Hi right back to you @craftdee ! I always look forward to your posts and continue to hold out hope that you will write a book for all of us Hippies. You make an excellent point about getting those anti-nausea Meds sooner. Actually I'm of the opinion that it should be standard practice to be discharged with either pills or a script in hand for the possible nausea. Oh well, lesson learned for the next hip. Thanks for checking up on me and I hope things are going well for you.
 
I'm so glad you are getting some relief @HollyB no need to catch up on my thread....it's up to 61pages....:rotfl:
 
sounds like you might be familiar with this whole story. Do you take the anti-nausea med as long as you are taking the pain Meds or do you just take it as needed?
I asked for anti-nausea just pre-op as anything major tends to make me nauseous. Oxy really made me sick and I felt loopy! :sick: Once I was back on my regular anti-inflammatory I stopped. General anaesthetic takes its toll as well.

So glad you are feeling better @HollyB !
 
Thanks @Jaycey . I never thought to ask for anti-nausea Meds to take home with me even though I alerted everyone in the hospital that I had a tendency to have a weak stomach. Next time ( and there will be a next time with the other hip), I will follow your good lead.
 
I had to take anti-emetics when I got home. With my regular meds, antibiotics and pain pills, I ended up taking about 30 pills every day and it made me nauseous! So I had some anti-emetics prescribed to help me cope and they did.
 
Once I got the prescription filled and took it, it worked quickly. Glad yours did the same.

And just as an update for you on the med schedule, it looks as those Tramadol and Tylenol are working for me. I'm taking the Tramadol every 6 -7 hours and the Tylenol every 8 hours for a max dose of around 3000mg daily. I do watch others Meds to make sure I don't exceed 4000mg of Tylenol in a 24 hour period. I have not started any PT and plan to go light with that-- have already told PT that I need to be careful because of the other hip so hopefully I won't have to deal with too much over enthusiasm.

Here's a question for you: if I do have breakthrough pain that neither the Tramadol not the Tylenol seem to control, would you recommend restarting the oxy and taking the anti- nausea Meds?
 
So sorry to hear you've had such a rough time of it. If you do have some additional pain, you might be able to just increase the Tramadol for a dose or two. I'm assuming that you're taking 50mg every 6-7 hours in making that recommendation. You just don't want to exceed the maximum dosage of 400mg of Tramadol in a 24 hour period.
 
Status
Not open for further replies.

BoneSmart #1 Best Blog

Staff online

  • Layla
    Staff member since November 20, 2017
  • Jockette
    Staff member since March 18, 2018

Forum statistics

Threads
64,899
Messages
1,592,767
BoneSmarties
39,191
Latest member
consty
Recent bookmarks
1
Back
Top Bottom